MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Model Number RBY2C0725-B
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Migration (4003); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/03/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 3005168196-2021-01446, 3005168196-2021-01448, and 3005168196-2021-01449.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the subclavian artery using ruby coils, lantern delivery microcatheters (lantern), a non-penumbra sheath, and a 4f glide catheter.During the procedure, the physician advanced two ruby coils into the target vessel using the lantern; however, both coils were determined to be oversized.Therefore, both ruby coils were removed.The physician then attempted to advance a new ruby coil through the lantern; however, the ruby coil would not advance.Upon further inspection, the physician noticed a kink towards the hub of the lantern.Therefore, the ruby coil was removed and saved for later use.The physician then removed the damaged lantern and inserted a new lantern into the patient.Afterwards, the physician implanted the previously removed ruby coil in the target vessel.While advancing a new ruby coil through the lantern, the physician experienced resistance but was able to implant the ruby coil in the target vessel.Subsequently, when the scrub technologist was retracting the lantern without a guidewire, both ruby coils were pulled back into the brachial artery.Therefore, the physician used a snare device to remove both ruby coils.The physician decided to end the procedure at this point and planned to bring the patient back in on a later date.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key12097699
Report Number3005168196-2021-01447
Device Sequence Number11750273
Product Code HCG
UDI-Device Identifier00814548018836
UDI-Public00814548018836
Combination Product (Y/N)Y
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/30/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRBY2C0725-B
Device Catalogue NumberRBY2C0725
Device Lot NumberF97500
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2021
Initial Report FDA Received Date07/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Date Report Sent to FDA01/01/2005